| Model Number |
CCA0T0 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/06/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, when the iol was being inserted into the eye, the injector piston broken.The surgery was completed on the same day and there was a patient contact.Patient harm was not reported.Additional information has been requested.
Additional Manufacturer Narrative
The product was returned for analysis and plunger underride was observed.The device was received loose in a plastic bag.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been advanced into the nozzle entry and is advanced under the intraocular lens (iol).No damage observed to the plunger.The iol is advanced into the nozzle entry and is damaged.We are unable to determine the root cause for the reported complaint injector piston is broken.Plunger underride was observed which could have been interpreted as the reported event description.Plunger underride may occur: ¿ if the lens has become misaligned in the lens bay during the manufacturing process.¿ due to the use of a non-qualified viscoelastic.Material properties of non-qualified ophthalmic viscosurgical device (ovds) may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.¿ if inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device allowing the plunger to underride the lens.¿ if the operating room temperature is too high (> 23 degrees centigrade (°c) / 73 degrees fahrenheit (° f)) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).